Exact one-dimensional mapping of axially symmetric elastic contacts with superimposed normal and torsional loading

E. Willert, V. L. Popov

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

An exact method is presented to map axially symmetric, elastic, partial slip torsional contact problems with a constant coefficient of friction onto contacts with an elastic foundation of springs. This kind of mapping, called Method of Dimensionality Reduction is thereby extended for the usage in calculations including torsional contacts. All necessary steps for the mapping are given, analytically proven and illustrated by examples.

Original languageEnglish
Pages (from-to)173-182
Number of pages10
JournalZAMM Zeitschrift fur Angewandte Mathematik und Mechanik
Volume97
Issue number2
DOIs
Publication statusPublished - 1 Feb 2017

    Fingerprint

Keywords

  • axis-symmetry
  • Elastic contacts
  • method of dimensionality reduction
  • torsion

ASJC Scopus subject areas

  • Computational Mechanics
  • Applied Mathematics

Cite this